MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123113
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Hematoma (1884); Pain (1994); Seroma (2069); Injury (2348); Disability (2371); Fluid Discharge (2686); Fibrosis (3167)
Date of Event 12/16/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges unspecified injuries on (b)(6) 2011.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges unspecified injuries on (b)(6) 2011.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix e/x.Per operative notes, ¿a large piece of composix e/x mesh was placed intraperitoneal and sewed circumferentially with sutures, then a synthetic mesh was placed on top of mesh like sandwich and sutured.¿ (b)(6) 2011 - patient was diagnosed with hematoma thereby underwent incision and drainage of hematoma.Per operative notes, ¿the non-incorporated synthetic mesh was found.Some dark crankcase fluid was incorporated with mesh and chronic rind of subcutaneous tissue was excised and cleaned out all the infected mesh.The composix e/x mesh was incorporated.¿ (b)(6) 2011 - patient was diagnosed with seroma thereby underwent debridement and drainage of complex infected seroma.Per operative notes, ¿dark liquefied hematoma with some fibrinous debris was drained and seroma was excised, the synthetic mesh was scraped off.The portion of composix e/x mesh covered the defect and rest of mesh was incorporated into fascia.¿ (b)(6) 2011 - patient was diagnosed with seroma thereby underwent incision and drainage of infection.Per operative notes, ¿the seroma has copious amount of thin watery and drainage of foul smelling was consistent with polymicrobial infection.The wound was rinsed and fashioned with wound vac.¿ (b)(6) 2011 - patient was diagnosed with infected abdominal wall mass thereby underwent laparoscopic repair with removal of mesh.Per operative notes, ¿the composix e/x mesh and dual piece of mesh was encountered and entirely excised circumferentially.The defect was repaired with biological mesh and sutured.¿ attorney alleges that the patient had abscess, adhesions, bowel obstruction, bowel perforation, bowel removal, fistulae, infection, mesh migration, mesh shrinkage, nerve damage, pain, hernia recurrence, seroma and emotional injuries.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 7 months post implant of composix mesh e/x, patient was diagnosed with seroma, hematoma, bacterial infection, fibrosis and fluid discharge thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists seroma, hematoma and infection as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis." updated fields: a2, a4, b2, b4, b5, b6, b7, d1, d4 (product catalog no, corporate lot no, expiry date, udi no), d.6b (date of explant), g1, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8871289
Report Number1213643-2019-06745
Device Sequence Number502761
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168(17)150528(10)HUUD1112
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number0123113
Device Lot NumberHUUD1112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight91 KG